Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Which amalgams are convolution algebras?

Authors: James Stewart and Saleem Watson
Journal: Proc. Amer. Math. Soc. 93 (1985), 621-627
MSC: Primary 43A15
MathSciNet review: 776191
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine necessary and sufficient conditions on a locally compact abelian group $ G$ for the amalgam $ \left( {{L^p},{l^q}} \right)\left( G \right)$ to be an algebra under convolution. If $ q > 1,G$ must be compact; if $ p < 1,G$ must be discrete. If $ p \geqslant 1$ and $ q \leqslant 1$, the amalgam is always an algebra.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A15

Retrieve articles in all journals with MSC: 43A15

Additional Information

PII: S 0002-9939(1985)0776191-1
Keywords: Amalgam, convolution algebra
Article copyright: © Copyright 1985 American Mathematical Society